MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of asdvf039 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the patient was accessed on (b)(6) 2020 and sent home with port accessed (heparin locked per institution policy).Upon checking port needle a crack was noted on (b)(6) 2020.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of cracked infusion set y-sites was confirmed and the cause appeared to be supplier-related.The product returned for evaluation was one 20ga x 0.75¿ miniloc safety infusion set with y-site.Usage residues were observed throughout the sample.A needleless injection cap was attached to the y-site.A crack was observed in the y-site, extending from the luer orifice nearly to the mold cavity marking.Microscopic inspection of the sample revealed a granular fracture surface.The split occurred along the molding weld line.The crack in the y-site occurred along a weld line feature introduced during the component molding process.Attempts to replicate the crack using non-complainant devices suggested that the crack occurred due to a combination of mechanical stress and cleaning chemical exposure at the site of the weld line.The complaint sample is a supplied component and the supplier has been notified of this event.Corrective actions have been implemented by the supplier and the complaint sample was manufactured prior to implementation of any corrective actions.A lot history review (lhr) of asdvf039 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
MINILOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10055619
Report Number3006260740-2020-01735
Device Sequence Number19548563
Product Code FPA
UDI-Device Identifier00801741048043
UDI-Public(01)00801741048043
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K050600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2022
Device Model NumberN/A
Device Catalogue Number0682034
Device Lot NumberASDVF039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer05/15/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight142